Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 14, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 26, 2013, 1:46 AM MDT for 14 counties in North Dakota. It took effect at Sep 26, 2013, 11:00 AM MDT. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 1:46 AM MDT (07:46 UTC)
- In effect from
- Sep 26, 2013, 11:00 AM MDT
- Expired
- Sep 26, 2013, 11:50 AM MDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 145 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS73 KBIS 260746 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 246 AM CDT THU SEP 26 2013 ...WIND ADVISORY SOUTHWEST THROUGH NORTH CENTRAL... .A STRENGTHENING LOW PRESSURE WILL MOVE FROM CENTRAL SOUTH DAKOTA INTO SASKATCHEWAN THURSDAY AFTERNOON. GUSTY WESTERLY WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY MORNING...IN PLACES LIKE BOWMAN...HETTINGER...DICKINSON...KILLDEER...AND GARRISON. EXPECT SUSTAINED WIND SPEEDS OF 30 MPH...WITH GUSTS TO 40 MPH. BY EARLY THURSDAY AFTERNOON...STRONG SOUTHWESTERLY WINDS WILL DEVELOP IN NORTH CENTRAL NORTH DAKOTA...AFFECTING CITIES LIKE STANLEY...MINOT... BOWBELLS...DEERING...AND BOTTINEAU. WINDS WILL DIMINISH FROM SOUTH TO NORTH LATE THURSDAY AFTERNOON THROUGH EARLY EVENING. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ018-019-021-031>033-040-041-043-044-261600- /O.NEW.KBIS.WI.Y.0014.130926T1700Z-130927T0000Z/ DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 246 AM CDT THU SEP 26 2013 /146 AM MDT THU SEP 26 2013/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WESTERLY. SUSTAINED AT 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>004-010>012-261600- /O.NEW.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/ BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...TOWNER 246 AM CDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * TIMING...EARLY THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * WINDS...SOUTHWESTERLY. SUSTAINED AT 30 MPH WITH GUST TO 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
2 follow-up statements
323 WWUS73 KBIS 261202 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 702 AM CDT THU SEP 26 2013 ...WIND ADVISORY SOUTHWEST THROUGH NORTH CENTRAL... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM CENTRAL SOUTH DAKOTA INTO SASKATCHEWAN THURSDAY AFTERNOON. GUSTY WESTERLY WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY MORNING...IN PLACES LIKE BOWMAN...HETTINGER...DICKINSON...KILLDEER AND GARRISON. EXPECT SUSTAINED WIND SPEEDS OF 30 MPH...WITH GUSTS TO 40 MPH. BY EARLY THURSDAY AFTERNOON...STRONG SOUTHWESTERLY WINDS WILL DEVELOP IN NORTH CENTRAL NORTH DAKOTA...AFFECTING CITIES LIKE STANLEY...MINOT... BOWBELLS...DEERING...AND BOTTINEAU. WINDS WILL DIMINISH FROM SOUTH TO NORTH LATE THURSDAY AFTERNOON THROUGH EARLY EVENING. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ018-019-021-031>033-040-041-043-044-262015- /O.CON.KBIS.WI.Y.0014.130926T1700Z-130927T0000Z/ DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 702 AM CDT THU SEP 26 2013 /602 AM MDT THU SEP 26 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WESTERLY. SUSTAINED AT 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ002>004-010>012-262015- /O.CON.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/ BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...TOWNER 702 AM CDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * TIMING...EARLY THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * WINDS...SOUTHWESTERLY. SUSTAINED AT 30 MPH WITH GUST TO 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/TWH
435 WWUS73 KBIS 261750 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1250 PM CDT THU SEP 26 2013 ...WIND ADVISORY IS CANCELLED... .THE SURFACE LOW HAS MOVED FARTHER NORTH THAN PREVIOUSLY EXPECTED. THEREFORE...WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY ANTICIPATED. WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS THIS AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NDZ018-019-021-031>033-040-041-043-044-261900- /O.CAN.KBIS.WI.Y.0014.000000T0000Z-130927T0000Z/ DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1250 PM CDT THU SEP 26 2013 /1150 AM MDT THU SEP 26 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY ANTICIPATED. WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS THIS AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ002>004-010>012-261900- /O.CAN.KBIS.WI.Y.0014.130926T1900Z-130927T0200Z/ BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...TOWNER 1250 PM CDT THU SEP 26 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOT RESPONDED AS STRONG AS PREVIOUSLY ANTICIPATED. WESTERLY WINDS UP TO 25 MPH ARE NOW EXPECTED WITH 35 MPH GUSTS THIS AFTERNOON. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 25, 11:06 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 25, 11:06 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1206 AM CDT THU SEP 26 2013 .UPDATE... ISSUED AT 1206 AM CDT THU SEP 26 2013 THE LATEST WATER VAPOR LOOP AND SPC MESOANALYSIS SHOW A H3 120KT JET PUNCHING INTO CENTRAL AND EASTERN WYOMING WITH A DIVERGENCE ALOFT FIELD CENTERED OVER WESTERN NORTH DAKOTA ASSOCIATED WITH THE LEFT EXIT REGION. SURFACE COLD FRONT SLICING NORTH TO SOUTH...FROM NEAR KENMARE SOUTH TO HAZEN AND INTO LEMMON SOUTH DAKOTA. LOW PRESSURE WAS ANALYZED OVER SOUTHWESTERN SOUTH DAKOTA WITH 3HR PRESSURE FALLS NON-EXISTENT ACROSS NORTH DAKOTA SUGGESTING CONVECTION CURRENTLY IN THE WEST IS ELEVATED ABOVE THE SURFACE. THUS FAR THE THUNDERSTORMS HAVE REMAINED BELOW SEVERE LIMITS. PEAK WINDS HAVE BEEN 34 MPH NEAR RAY. MARGINAL MID LEVEL LAPSE RATES WITH THE STRONGEST DOWNDRAFT CAPE DISPLACED FROM THE MAIN AREA OF CONVECTION AS THE AXIS IS IN CENTRAL NORTH DAKOTA. WILL MAINTAIN A MENTION OF SEVERE OVERNIGHT AS THE SURFACE LOW CONTINUES TO LIFT NORTH AND SOME HIGHER REFLECTIVITY'S NOW EMERGING OVER WESTERN SOUTH DAKOTA. EXPANDED POPS FURTHER NORTH AND EAST PER LATEST HRRR. UPDATE ISSUED AT 1013 PM CDT WED SEP 25 2013 LATE EVENING UPDATE MAINLY FOR POPS BASED ON CURRENT RADAR TRENDS. THUNDERSTORMS HAVE OVERSPREAD MUCH OF WESTERN NORTH DAKOTA. THUS FAR...STORMS HAVE REMAINED NON-SEVERE. CANNOT RULE OUT AN ISOLATED SEVERE STORM OVERNIGHT...MAINLY IN THE FORM OF WIND AS POTENTIAL EXISTS FOR STRONG FLOW ALOFT TO BE TRANSPORTED TO THE LOW LEVELS BRIEFLY. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 335 PM CDT WED SEP 25 2013 THE PRIMARY FORECAST CHALLENGE CONTINUES TO BE THE SEVERE WEATHER CHANCES ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT. SHORT RANGE MODEL GUIDANCE CONTINUES TO PROG A SHORTWAVE TO LIFT NORTH ACROSS EASTERN MONTANA AND NORTHWESTERN NORTH DAKOTA TONIGHT. ITS ATTENDANT SURFACE TROUGH AXIS WILL TIGHTEN UP ACROSS WESTERN NORTH DAKOTA THIS EVENING AS A RESULT. FURTHERMORE...MODEL MUCAPE VALUES ARE FORECAST TO RANGE BETWEEN 200-400 J/KG WHILE DEEP LAYER SHEAR WILL BE UP TO 50 KNOTS. EVEN THOUGH INSTABILITY IS NOT TERRIBLY IMPRESSIVE...THE COMBINATION OF LOW-LEVEL MOISTURE CONVERGENCE AND HIGH SHEAR ENVIRONMENT WILL LIKELY BE ENOUGH TO GENERATE SEVERE THUNDERSTORMS THIS EVENING. THE LATEST 4KM WRF-NMM AND 3KM HRRR PROG AN MCS TO DEVELOP OVER SOUTHEASTERN MONTANA AROUND 01Z. THIS COMPLEX IS THEN PROGGED TO LIFT NORTH ACROSS WESTERN NORTH DAKOTA THIS EVENING. THE HI-RES MODELS ARE HINTING AT THE MCS MORPHING INTO AN MCV BY THE END OF ITS CYCLE...GENERATING MORE OF A WIND THREAT. HOWEVER...IF UPDRAFTS GET STRONG ENOUGH...LARGE HAIL CANNOT BE RULED OUT. CONTINUED TO INDICATE LARGE HAIL AND DAMAGING WINDS IN THE AFFECTED ZONES FOR TONIGHT. PRECIP CHANCES WILL TAPER OFF FROM SOUTH TO NORTH AS THE PARENT SHORTWAVE LIFTS INTO CANADA THURSDAY MORNING. DRY CONDITIONS ARE THEN EXPECTED OVER MOST OF THE CWA (SANS NORTHWESTERN NORTH DAKOTA) BY THURSDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 335 PM CDT WED SEP 25 2013 THE HIGHLIGHTS OF THE EXTENDED PERIOD ARE RAIN AND WIND THURSDAY THROUGH FRIDAY NIGHT. WIDESPREAD RAINFALL UP TO ONE INCH IS LIKELY FOR SOME PARTS OF NORTH DAKOTA THURSDAY MORNING THROUGH FRIDAY NIGHT. GUSTY WINDS AROUND 35 MPH ARE LIKELY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON. STRONG FORCING AND AMPLE MOISTURE WILL LIKELY BE IN PLACE ACROSS THE REGION THURSDAY THROUGH FRIDAY THANKS TO A STRONG UPPER LEVEL JET...DEEP LONGWAVE TROUGH...AND ISALLOBARIC FORCING ALONG THE INVERTED TROUGH. SEVERAL UPPER LEVEL SHORTWAVE TROUGHS SHOULD EJECT OUT OF THE MAIN LONGWAVE TROUGH TO THE WEST. IT APPEARS ONE SHOULD ARRIVE ON OUR DOORSTEP WEDNESDAY NIGHT...THURSDAY NIGHT AND FRIDAY NIGHT. THIS WOULD TEND TO FAVOR PRECIPITATION ARRIVING IN WAVES WITH BREAKS IN BETWEEN. THERE IS SOME UNCERTAINTY BETWEEN THE MAJOR MODELS AS TO EXACT LOCATION OF THE HEAVIEST RAIN AND TIMING OF THE MAIN COLD FRONT PUSH OUT OF THE REGION. THE 12 UTC GFS AND 12 UTC ECMWF APPEAR TO BE SLIGHTLY SLOWER WITH THE EXIT OF THE SYSTEM AND THEREFORE PRODUCE MORE PRECIP OVER WESTERN AND CENTRAL NORTH DAKOTA. THE 12 UTC GEM/NAM AND 09Z SREF HAVE THE BULK OF THE RAIN FALLING ACROSS EASTERN NORTH DAKOTA WITH THE FRONT PUSHING THROUGH EARLIER FRIDAY. THEREFORE...FOR THIS FORECAST ISSUANCE WENT WITH A BLEND OF THE MAJOR MODELS WITH A SLIGHT FAVOR TOWARD THE EASTWARD (FASTER) MODELS AS THE GFS HAS SHOWN A SLIGHT EASTWARD TREND OVER THE PAST FEW RUNS. DUE TO UNCERTAINTY DID NOT INCREASE CHANCES OF PRECIPITATION FOR THURSDAY OR FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1206 AM CDT THU SEP 26 2013 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR ALL AERODROMES EXCEPT KJMS. A COLD FRONT JUST WEST OF KMOT AND KBIS WILL SLOWLY MOVE EAST THURSDAY. A PERIOD OF MVFR CIGS TOWARD 10Z AND 12Z THURSDAY ARE FORECAST TO DEVELOP...WITH KJMS BARELY REMAINING IN THE LOW VFR RANGE. GUSTY SOUTHWEST TO WESTERLY WINDS ARE FORECAST THURSDAY...BETWEEN 20KT AND 32KT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...TM LONG TERM...AJ AVIATION...KS
Hazardous weather outlook, Sep 25, 9:22 PM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1022 PM CDT WED SEP 25 2013 NDZ001>004-009>012-017>021-031>034-040>044-261100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 1022 PM CDT WED SEP 25 2013 /922 PM MDT WED SEP 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW OF THE STRONGEST STORMS COULD PRODUCE ISOLATED WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS THE NORTH CENTRAL. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. NDZ005-013-022-023-025-035>037-045>048-050-051-261100- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1022 PM CDT WED SEP 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT FROM BISMARCK...NORTH THROUGH CARRINGTON AND ROLETTE...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS THE NORTH CENTRAL. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RP KINNEY
In the hours before
Special weather statement, Sep 25, 7:46 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 846 PM CDT WED SEP 25 2013 NDZ032-033-040-041-043-044-260245- ADAMS-BILLINGS-BOWMAN-HETTINGER-SLOPE-STARK- 746 PM MDT WED SEP 25 2013 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST NORTH DAKOTA... AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF BUFFALO SPRINGS...OR 8 MILES SOUTHEAST OF BOWMAN...MOVING NORTHEAST AT 45 MPH. EXPECT ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WITH THE MOST INTENSE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DICKINSON... BUFFALO SPRINGS... SCRANTON... REEDER... AMIDON... HAVELOCK... REGENT... NEW ENGLAND... SCHEFIELD... FRYBURG... LEFOR... BELFIELD... DICKINSON REGIONAL AIRPORT... SOUTH HEART... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4701 10329 4674 10225 4596 10298 4595 10367 TIME...MOT...LOC 0146Z 204DEG 52KT 4616 10323 KINNEY
Special weather statement, Sep 25, 8:47 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT WED SEP 25 2013
NDZ017-018-032-033-040>044-260345-
ADAMS-BILLINGS-BOWMAN-DUNN-GRANT-HETTINGER-MCKENZIE-SLOPE-STARK-
847 PM MDT WED SEP 25 2013
...SPECIAL WEATHER STATEMENT...
AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HEART TO 11
MILES NORTHEAST OF BUCYRUS...AND MOVING NORTH AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS. PEA SIZE HAIL AND ISOLATED WIND GUSTS AROUND
50 MPH ARE ALSO POSSIBLE WITH THE MOST INTENSE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DICKINSON...
HAVELOCK...
DICKINSON REGIONAL AIRPORT...
NEW HRADEC...
SOUTH FAIRFIELD...
REGENT...
FAIRFIELD...
MOTT...
BENTLEY...
BURT...
LEFOR...
MANNING...
GRASSY BUTTE...
GLADSTONE...
KILLDEER...
HIRSCHVILLE...
OAKDALE...
TAYLOR...
THEODORE ROOSEVELT NATIONAL PARK NORTH...
DUNN CENTER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4594 10321 4674 10354 4770 10356 4775 10236
4721 10214 4672 10209 4671 10201 4598 10201
TIME...MOT...LOC 0243Z 200DEG 40KT 4691 10297 4617 10261
KINNEYSpecial weather statement, Sep 25, 9:50 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1050 PM CDT WED SEP 25 2013 NDZ001-002-009-010-017-018-031>033-040-041-043-044-260500- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1050 PM CDT WED SEP 25 2013 /950 PM MDT WED SEP 25 2013/ ...STRONG THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS WESTERN NORTH DAKOTA... THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH OVERNIGHT...AFFECTING MUCH OF WESTERN NORTH DAKOTA...FROM STANLEY AND WILLISTON...THROUGH KILLDEER...DICKINSON MOTT AND BOWMAN. THE STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN AND PONDING WATER ON ROADS. RP KINNEY
Special weather statement, Sep 25, 11:01 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1201 AM CDT THU SEP 26 2013 NDZ001>003-009>011-017>021-033-034-041-042-044-260615- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-STARK-MORTON-HETTINGER-GRANT-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...DICKINSON...MANDAN...MOTT...ELGIN... HETTINGER 1201 AM CDT THU SEP 26 2013 /1101 PM MDT WED SEP 25 2013/ ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA... THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH OVERNIGHT...AFFECTING MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...FROM CROSBY AND SHERWOOD...THROUGH MINOT...KILLDEER... BEULAH...GLEN ULLIN...MOTT AND HETTINGER. THE STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN AND PONDING WATER ON ROADS. TWH
Special weather statement, Sep 26, 12:05 AM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 105 AM CDT THU SEP 26 2013 NDZ002>004-010-011-018>021-033-034-041-042-044-045-260715- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN- STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...DICKINSON...MANDAN...MOTT...ELGIN...HETTINGER... FORT YATES 105 AM CDT THU SEP 26 2013 /1205 AM MDT THU SEP 26 2013/ ...THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTH ALONG A LINE THAT IS MOVING EAST ACROSS CENTRAL NORTH DAKOTA. AT 1 AM CDT...THE LINE EXTENDED FROM MOHALL AND KENMARE...SOUTH THROUGH MINOT...GARRISON...BEULAH AND GLEN ULLIN. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SIOUX AND GRANT COUNTIES AROUND 130 AM CDT. THE STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS TO 50 MPH AND POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN AND PONDING WATER ON ROADS. TWH
Special weather statement, Sep 26, 1:07 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
207 AM CDT THU SEP 26 2013
NDZ019-020-034-260800-
MERCER-MORTON-OLIVER-
207 AM CDT THU SEP 26 2013
...STRONG STORMS IN NORTHEAST STARK AND WESTERN MORTON
COUNTIES...MOVING QUICKLY NORTHEAST...
AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HEBRON...OR 40 MILES EAST OF
DICKINSON...MOVING NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND BRIEF HEAVY
DOWNPOURS WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZAP...
BEULAH...
HAZEN...
DAKOTA WATERS RECREATION AREA...
BEULAH BAY RECREATION AREA...
ANOTHER STRONG STORM WAS LOCATED NEAR TAYLOR. THE TOWNS OF MARSHALL
AND GOLDEN VALLEY ARE NEAR THE PATH OF THIS STORM. WINDS TO 50 MPH
AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4695 10210 4699 10210 4750 10188 4750 10181
4752 10177 4741 10140 4687 10189
TIME...MOT...LOC 0703Z 209DEG 31KT 4700 10193
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:46 PM MDT | Special Weather Statement | BIS | Bowman, Slope, Stark | 59 min |
| Sep 25, 8:47 PM MDT | Special Weather Statement | BIS | Adams, Billings, Dunn, Hettinger, Stark | 58 min |
| Sep 26, 1:07 AM MDT | Special Weather Statement | BIS | Mercer | 53 min |
| Sep 26, 1:53 AM MDT | Special Weather Statement | BIS | Bottineau | 52 min |
| Sep 26, 3:57 AM MDT | Special Weather Statement | BIS | Stutsman | 48 min |
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.